Q. Will there be any side effect with long-term use of Clobazam?

Answered by
Dr. Ajay Panwar
and medically reviewed by Dr. Sneha Kannan
Published on Jan 05, 2016 and last reviewed on: Mar 22, 2019

Hello doctor,

My son is 3.5 years old; studying in kindergarten. He has been diagnosed with benign childhood epilepsy. There is an epileptic form discharge of 8 Hz spikes from his right occipital lobe. His MRI and CT scan reports came normal. He feels involuntary movements in his left leg when he is in a conscious state. At times when the epileptic form discharge gets severe, he loses balance and falls down. This tends to happen once in a week. With medication he is fine. We consulted a neurologist and epileptologist. Doctor has prescribed him tablet Topamac 50 mg to be taken twice a day and tablet Lobazam 10 mg for a period of three months. Will there be any side effects with long-term use of tablet Lobazam? I am very concerned. Please guide me.

Dr. Ajay Panwar

Internal Medicine Neurology
#

Hi,

Welcome to icliniq.com.

It is good to know that your child's seizures are under control with medication.

Tablet Clobazam is mainly used to control acute seizures and used for a short duration. The main drawback with long term use of Clobazam is physical dependence.

It is observed that, if the drug is used for a long-term and suddenly withdrawn, it will cause withdrawal seizures along with other symptoms. Kindly discuss regarding this with your neurologist.

Thank you doctor,

Shall I give him a small dosage of 10 mg daily at night? Will it affect his cognitive and academic performance in future? Please guide.

Dr. Ajay Panwar

Internal Medicine Neurology
#

Hi,

Welcome back to icliniq.com.

Clobazam 10 mg will not cause any impairment to function such as cognitive and academic performance in clinical practice.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Is it common to feel dizzy while switching from Phenytoin to Briviact?

Query: Hello doctor, I recently tried switching medicines from Phenytoin to Briviact. Last night, was the first time I tried it. I am transitioning off the Phenytoin. I became dizzy, disoriented and felt very weird. I have not had a seizure in the last 9 years. But, I was not ready to go off the medicines,...  Read Full »

Can sinus infection cause seizures?

Query: Hello doctor, I am writing to get a second opinion for my relative. He is a 19 year old male. He had a seizure last year and the second seizure was on last week. His EEG was normal and also had an MRI. The doctors said that he has chronic sinusitis with thickened mucosa and they started giving him...  Read Full »

Are Absence Seizures Absolutely Risky?

Article Overview: Previously known as petit mal seizures, this type of seizure is more commonly seen in children. Let us read on to know how it can be managed effectively in everyday life. Read Article


Dr. Vasantha K S
Neurologist

A seizure is caused by a brief period of abnormal electrical activity (electrical impulses) in a person's brain. An absence seizure has a generalized onset, meaning, it starts on both sides of the brain simultaneously. In this type, there is a sudden loss of awareness characterized by blank staring ...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.